It is currently Wed Aug 23, 2017 11:10 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Sun Sep 27, 2015 3:36 pm 
Offline
One Month or More
One Month or More

Joined: Sat Jan 31, 2015 4:44 pm
Posts: 38
Well, I was a fool and ran out of Subs five days early. It's the first time this has happened; I want to blame it on stress, but I really have no excuse... stupid, stupid thing to do.

But anyway, from past experiments and past experience I know that withdrawal is gonna be really bad for me. I'm thinking of using loperamide to get me to my next appointment. I'm also thinking of trying to get an earlier appointment, but I'm afraid of being cut off if I admit to using the Subs wrong, and I'm more terrified of losing my script entirely than I am of withdrawal (although the specter of both or either hanging before me is really making me lose my mind).

If I take high doses of lope before my appointment, do you think the lab test will gimme a positive for opioids?

Thanks in advance!


Top
 Profile  
 
PostPosted: Sun Sep 27, 2015 5:24 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1545
Take my advice with a grain of salt, because I don't know for certain... but I would be surprised if it showed up. The history of Imodium is interesting, as I've just learned from Wikipedia. It was first a schedule II med, then a schedule V... and eventually nonscheduled. It is transported out of the CNS by a mechanism that can be inhibited by quinidine... i.e. combining it with quinidine can cause CNS opioid effects.

I choose the substances to be tested for a couple different treatment programs, and i've never seen loperamide as one of the choices. The molecule appears to be synthetic, i.e. not likely to be recognized by antibodies that bind to natural opioids. For those reasons, I'd be surprised if it showed up-- and it really shouldn't show up, given that it doesn't cause opioid effects in humans (unless combined with other substances, anyway).


Top
 Profile  
 
PostPosted: Sun Sep 27, 2015 5:50 pm 
Offline
One Month or More
One Month or More

Joined: Sat Jan 31, 2015 4:44 pm
Posts: 38
Thank you very much for the reply; it's good to hear from someone who would probably know (salt grains notwithstanding :)). I feel like I have a tool I can use now. I didn't expect such prompt and helpful assistance... again, thank you, thank you! So, if I understand you correctly, you would not expect a false positive from loperamide?

Also -- do you (or anyone) happen to know how risky it might be to explain to my doctor that I took too many Subs on some days? I'm not sure I have a clear picture of how expected this is. Some people have mentioned talking to their doctors about it, some have mentioned that one ought to avoid it if at all possible. I know it depends on the physician, really, so maybe it's not fair to ask for your opinion -- but I'm wondering if this is something doctors expect to come up... or something viewed as seriously as, e.g., selling or trading your pills.

It seems risky, and I want a good relationship with Dr C, but I also really want to be honest in case there's a problem with my bupe levels (from abstaining so long) or something. I just don't know!


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Sep 27, 2015 8:04 pm 
Offline
Long Time Member
Long Time Member

Joined: Mon Sep 09, 2013 4:49 pm
Posts: 517
Crossfinger

Welcome to the forum. You are really lucky to have Dr. J answer you! If you are 5 days short then you are short 15 pills, right? Only you know you're doctor. Maybe some half truths are better, not that I want to tell people to lie.

If you can get an earlier appt I am not sure you can even fill the script. The pharmacy can only fill it every 28 days in my area.

The only thing I can think of is try to get an earlier appt because maybe the bupe levels will be higher. See how it goes with the doc and then decided how much you want to tell him. I think it happens to most of us. Addict thinking that more is better. With bupe less is better.

Good luck and please come back to let us know what happens


Top
 Profile  
 
PostPosted: Sun Sep 27, 2015 8:43 pm 
Offline
One Month or More
One Month or More

Joined: Sat Jan 31, 2015 4:44 pm
Posts: 38
Thanks a lot for your helpful reply, Tiki. a) Yes, I feel very lucky! I wish I could thank him beyond just saying so. b) No, but close; I am short 10 pills -- have 0 now, but am supposed to be taking two each day. One positive thing from this experience is realizing that I don't actually need two, so if I manage to make it, I'm going to be stockpiling some and taking a lower dose most days, I think.

My pharmacy can only fill it every 28 days as well, but I reasoned the same way as you: my bupe levels will be higher, so hopefully it will work out. I don't know how hopeful to be, though, because they have never had room to change appointments before. But, that said, I've never begged before either, heh.

I'll definitely update. I made another post in this same subforum, and I'll probably be using it to avoid going crazy by pouring out my troubles into text, ha.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group